I started on sertraline 25mg about 12 days ago and have had hideous side effects: nausea, loss of appetite, increased anxiety, random thoughts, shakiness, and weakness. After about 10 days I was slowly getting better but then the doc told me to go up to 50mg which made me worse than before (I've decided to cut back to 25mg). Part of me really wants to give up/stop taking these meds but part of me wants to persist to see if it's going to get better. Can someone please give me some advice?
Rollercoaster ride on sertraline? Please help?
Question posted by Kereru on 21 June 2021
Last updated on 21 June 2021 by jakyoga65
As stated by wildcat, it does take time for your system to level out. I can imagine after increasing your dose and having the side effects return it was very difficult. It also takes time to determine the best dose for your body. Good luck and hang in there.
Sounds like you are one of the unlucky people who do have side effects effects... and nasty ones at that. The good news is that they do resolve... it's just a matter of giving it time. The fact that you were starting to feel better is an indication the the medication is starting to work.
You just doubled your dose and that can sometimes cause new or worsening side effects that are transient.
Your metabolism is going to take time to adjust to the drug and it's probably a good idea to cut back on your dose temporarily.
You should, however, stay in close contact with your doctor during this initial period and keep them advised of your progress and side effects. Especially let them know that you've lowered your dose.
If you can hang on during these first few weeks I think that you'll find that your sertraline will work well for you. This medication is an excellent choice for both depression and anxiety. It may take 4-8 weeks to feel the full benefits but you'll be feeling much better before then.
- Sertraline uses and safety info
- Sertraline prescribing info & package insert (for Health Professionals)
- Side effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.